Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 17, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Jul 30, 2006, 2:12 PM MDT for 11 counties in North Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2006, 2:12 PM MDT (20:12 UTC)
- Expired
- Jul 30, 2006, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Dickey County, ND, Emmons County, ND, Grant County, ND, Hettinger County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Sioux County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 58 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -617 J/kg
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 302012 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 312 PM CDT SUN JUL 30 2006 ...RED FLAG WARNING SOUTH INTO THIS EVENING... .HOT TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS WILL CAUSE A SIGNIFICANT FIRE THREAT ALONG THE SOUTH DAKOTA BORDER THIS EVENING. NDZ040>048-050-051-310200- /O.NEW.KBIS.FW.W.0017.060730T2012Z-060731T0200Z/ SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 312 PM CDT SUN JUL 30 2006 /212 PM MDT SUN JUL 30 2006/ ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. HOT TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS WILL CONTINUE ALONG THE SOUTH DAKOTA BORDER THROUGH THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JF
1 follow-up statement
000 WWUS83 KBIS 310223 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 923 PM CDT SUN JUL 30 2006 ...RED FLAG WARNING HAS EXPIRED... .TEMPERATURES AND RELATIVE HUMIDITIES HAVE FALLEN OVER SOUTH CENTRAL AND SOUTWEST NORTH DAKOTA WITH THE APPROACH OF SUNSET. THE RED FLAG WARNING WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. NDZ040>048-050-051-310330- /O.EXP.KBIS.FW.W.0017.000000T0000Z-060731T0200Z/ SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 923 PM CDT SUN JUL 30 2006 /823 PM MDT SUN JUL 30 2006/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jul 30, 2:10 PM MDT, 2 minutes earlier.
Area forecast discussion, Jul 30, 2:10 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT SUN JUL 30 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT THUNDER THREAT...FIRE WEATHER AND TEMPERATURES CONTINUE TO BE MAIN FOCUS OF FORECAST. NAM SEEMED TO HAVE BEST HANDLE ON PRECIP AND WINDS IN THE SHORT TERM...SO HAVE FOLLOWED FOR THE FIRST 24 TO 36 HOURS. THEN USED GFS THROUGH WEDNESDAY. WILL CONTINUE THE HEAT ADVISORY THIS EVENING...WILL MAKE A LAST MINUTE DECISION ON A RED FLAG WARNING ALONG THE SD BORDER. A FEW LOCATIONS STARTING TO MIX OUT WITH FALLING DEW POINTS AND GUSTY WINDS. GOOD LOW LEVEL MOISTURE WITH A COLD FRONT TO BREAK THE CAP AND PROVIDE LIFT...SHOULD GIVE A CHANCE FOR THUNDERSTORMS TONIGHT AND INTO MONDAY MORNING. SOME COULD BE SEVERE. EXPECT GUSTY NORTHWEST WINDS ON MONDAY...BUT BELIEVE RH VALUES WILL STAY HIGH ENOUGH SO THAT RED FLAG NOT NEEDED. COLD FRONT SHOULD SWEEP INSTABILITY THREAT SOUTH AND EAST OF AREA FOR MONDAY NIGHT AND TUESDAY MORNING. SO HAVE REMOVED PRECIP CHANCES FOR THOSE PERIODS. HOWEVER...UPPER LEVEL SHORT WAVE TROUGH AND RETURN FLOW OF MOISTURE WILL BRING A CHANCE FOR THUNDERSTORMS FOR TUESDAY AFTERNOON AND EVENING. WILL KEEP WEDNESDAY DRY. EXPECT HIGHS TUESDAY AND WEDNESDAY TO BE MAINLY IN THE 80S. .LONG TERM... THE MID LEVEL RIDGE BREAKDOWN AND QUASI ZONAL FLOW THAT SETS UP MID WEEK HOLDS INTO THE WEEKEND. KINKS IN THE FLOW ARE STILL FORECAST TO TRAVERSE IT WITH TIMING AND INTENSITIES A PROBLEM. WHAT LOOKED LIKE THE BEST CHANCE OF DEEP MOIST CONVECTION...THURSDAY NIGHT...IS NOW NOT LOOKING SO PROMISING. BETTER CHANCE HAS SHIFTED TO SUNDAY. CONFIDENCE IN TIMING IS LOW AND SUBSEQUENTLY THE BEST FORECAST IS ONE THAT MAINTAINS A DEGREE OF CONTINUITY FOR NATIONAL WEATHER SERVICE CUSTOMERS AND PARTNERS. UNDER THIS MID LEVEL FLOW PATTERN ABOUT THE ONLY HIGH CONFIDENCE AREA IS TEMPERATURE...LIKELY IN THE 80S FOR HIGHS AND 50S FOR LOWS. GUIDANCE INDICATES THAT AUGUST WILL OFFER NO WIDESPREAD OR LONG LASTING RELIEF FROM THE ONGOING DRY SUMMER. && .BIS WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ034- NDZ035-NDZ036-NDZ037-NDZ041-NDZ042-NDZ044-NDZ045-NDZ046-NDZ047- NDZ048-NDZ050-NDZ051. RED FLAG WARNING ALONG THE SOUTH DAKOTA BORDER UNTIL 9 PM CDT... 8 PM MDT...THIS EVENING. && JF/JPM
Hazardous weather outlook, Jul 30, 3:27 AM MDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 427 AM CDT SUN JUL 30 2006 NDZ034>037-041-042-044>048-050-051-310930- MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 427 AM CDT SUN JUL 30 2006 /327 AM MDT SUN JUL 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON. AFTERNOON HIGHS WILL RANGE FROM 100 TO 110 DEGREES...WITH THE WARMEST TEMPERATURES EXPECTED NEAR THE SOUTH DAKOTA BORDER BETWEEN HETTINGER AND ASHLEY. THE WARM TEMPERATURES COMBINED WITHDEW POINTSS WILL PUSH THE HEAT INDEX TO 104 OR HIGHER ACROSS SOUTH CENTRAL AND SOUTHEAST NORTH DAKOTA. IN ADDITION THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT...AND IF ANY DEVELOP THEY COULD BECOME SEVERE DUE TO HIGH CAPES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-017>023-025-031>033-040-043-310930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-BOWMAN- 427 AM CDT SUN JUL 30 2006 /327 AM MDT SUN JUL 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...IF ANY DEVELOP THEY COULD BE SEVERE DUE TO HIGH CAPES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:21 AM MDT | Heat Advisory | BIS | Adams, Burleigh, Dickey, Emmons, Grant, Hettinger and 5 more | 17 hr |
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.